# SDR CALA9701318

- Difficulty date: August 29, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N35084
- Make and model: Doug DC-10-30
- Aircraft serial: 46991
- Engine: Ge CF650C2
- System (JASC): 7110 · Engine Cowling System
- Part: Bolt
- Part number: 71658411
- Condition: Cracked
- Location: Rt Engine Cowl
- Stage of operation: UK
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

MAINTENANCE FOUND THE NR 3 ENGINE LEFT CORE COWL MISSING AND EGT STRAKES DAMAGED.  THE EGT STRAKES, LEFT AND RIGHT CORE COWLING WERE REPLACED.  IN ADDITION, THE NR 4 AND NR 5 CAP STRUTS, LOWER VENT SYSTEM MANIFOLD AND NR 3 ENGINE EXHAUST NOZZLE WERE REPLACED.  *S/D*  ONLY THE NR 3 ENGINE RT CORE COWL DEPARTED THE AIRCRAFT.  INVESTIGATION BY ENGINEERING CONCLUDED THAT ONE OF THE BOLTS HOLDING THE HINGE FITTING ONTO THE PYLON HAD DEVELOPED A CRACK WHICH SLOWLY PROGRESSED UNTIL BOLT SEPARATED.  THE REMAINING BOLTS EVENTUALLY SEPARATED DUE TO THE INCREASED LOAD.
